Jump to content
CrazyBoards.org

Recommended Posts

I have BP and have been taking Lithium and Seroquel for almost four years.  I have just been diagnosed with a prolactinoma (a small pituitary tumor that causes high prolactin levels).  My endocrinologist wants to put me on cabergoline and I'm supposed to have an appointment (barring weather conditions that may close campus) tomorrow to discuss with my pdoc  if it's okay with my meds.  

 

I'm somewhat concerned because it's a dopamine agonist and there's several mood-related side effects, including depression, hypersexuality, and compulsive gambling.  

 

Has anyone had experience with this med or similar ones?  I'm really hoping it will be okay since the only real alternatives are do nothing or surgery.  

Link to comment
Share on other sites

I've been on bromocriptine...not sure how different it is.  I don't know if it was it or the Invega stopped working but I ended up psychotic.  My pdoc thinks the Invega just pooped out.  I don't know, my prolactin is normal still but getting higher and I'm lactating though when I was on Invega my prolactin was through the roof.  I'm getting referred to an endocrinologist.  

Link to comment
Share on other sites

I have BP and have been taking Lithium and Seroquel for almost four years.  I have just been diagnosed with a prolactinoma (a small pituitary tumor that causes high prolactin levels).  My endocrinologist wants to put me on cabergoline and I'm supposed to have an appointment (barring weather conditions that may close campus) tomorrow to discuss with my pdoc  if it's okay with my meds.  

 

I'm somewhat concerned because it's a dopamine agonist and there's several mood-related side effects, including depression, hypersexuality, and compulsive gambling.  

 

Has anyone had experience with this med or similar ones?  I'm really hoping it will be okay since the only real alternatives are do nothing or surgery.  

I am trying to get on this medication, as I have a prolactinoma as well. But my gdoc is wanting me off the Latuda, while pdoc says the medication is fine with my meds. So idk what to do. So stressful. I no longer get periods. I've gained weight. Ugh. I hope your pdoc says yes, and that you don't get any side effects with it. 

Link to comment
Share on other sites

  • 1 month later...

Update:  My pdoc and my endocrinologist talked and it was decided that it would be okay to take the cabergoline as long I see my pdoc/tdoc weekly to monitor changes (e.g. I see the tdoc Monday and the pdoc Friday).  We also talked about increasing the Lithium, but we had some iffy results from the nephrologist (high Ca, but it was normal last week at the endocrinologist, so it's likely nothing).  I chose to delay starting the cabergoline for a couple weeks as I was traveling for a conference and didn't want to chance major side effects.  

 

Took the first dose last night, starting on half a tablet and we might stay there if it works.  I told a friend of mine who knows about my diagnosis what was going on and she had me give her all the important numbers just in case.  Also gave that info to my parents (who are in another state).  

 

So far it seems okay.  I've had some mild headaches and tiredness, but otherwise I seem fine.  Fingers crossed it stays that way.  

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...